Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 14, 2011, 2:07 PM CDT for Cloud County, Republic County, Kansas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2011, 2:07 PM CDT (19:07 UTC)
- Expired
- Apr 14, 2011, 3:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cloud County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 73 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 2:15 PM CDT | HAIL 0.75 | Norway, KS | BRIEF PERIOD OF DIME TO PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS53 KTOP 141907
SVRTOP
KSC029-157-142000-
/O.NEW.KTOP.SV.W.0034.110414T1907Z-110414T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
207 PM CDT THU APR 14 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CLOUD COUNTY IN NORTH CENTRAL KANSAS...
WESTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 300 PM CDT
* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTH OF NORWAY...OR 6 MILES NORTHWEST OF CONCORDIA...MOVING NORTH
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORWAY...
SCANDIA...
COURTLAND...
REPUBLIC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 4000 9777 4000 9764 3959 9764 3958 9782
3979 9794 3999 9793 4001 9786 4000 9778
TIME...MOT...LOC 1908Z 163DEG 34KT 3964 9777
WIND...HAIL 60MPH 1.00IN
$$
LEIGHTON3 follow-up statements
652
WWUS53 KTOP 141926
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
226 PM CDT THU APR 14 2011
KSC029-141935-
/O.CAN.KTOP.SV.W.0034.000000T0000Z-110414T2000Z/
CLOUD-
226 PM CDT THU APR 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLOUD COUNTY HAS
BEEN CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED NORTH OF THE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3965 9764 3965 9786 3978 9794 3999 9793
4001 9787 4000 9778 4000 9764
TIME...MOT...LOC 1925Z 163DEG 34KT 3979 9782
$$
KSC157-142000-
/O.CON.KTOP.SV.W.0034.000000T0000Z-110414T2000Z/
REPUBLIC-
226 PM CDT THU APR 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN REPUBLIC COUNTY...
AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SCANDIA...OR 10 MILES WEST OF BELLEVILLE...MOVING NORTH
AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
REPUBLIC...SCANDIA AND NORWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3965 9764 3965 9786 3978 9794 3999 9793
4001 9787 4000 9778 4000 9764
TIME...MOT...LOC 1925Z 163DEG 34KT 3979 9782
WIND...HAIL 60MPH 1.00IN
$$
LEIGHTON855
WWUS53 KTOP 141939
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
239 PM CDT THU APR 14 2011
KSC157-142000-
/O.CON.KTOP.SV.W.0034.000000T0000Z-110414T2000Z/
REPUBLIC-
239 PM CDT THU APR 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN REPUBLIC COUNTY...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COURTLAND...OR 11 MILES WEST OF BELLEVILLE...MOVING
NORTH AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
REPUBLIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3971 9764 3974 9788 3978 9794 3999 9793
4001 9787 4000 9778 4000 9764
TIME...MOT...LOC 1939Z 163DEG 41KT 3982 9785
WIND...HAIL 60MPH 1.00IN
$$
LEIGHTON562
WWUS53 KTOP 141954
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
254 PM CDT THU APR 14 2011
KSC157-142004-
/O.EXP.KTOP.SV.W.0034.000000T0000Z-110414T2000Z/
REPUBLIC-
254 PM CDT THU APR 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN REPUBLIC COUNTY WILL
EXPIRE AT 300 PM CDT...
AT 254 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 300 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3971 9764 3974 9788 3978 9794 3999 9793
4001 9787 4000 9778 4000 9764
TIME...MOT...LOC 1954Z 163DEG 41KT 3998 9792
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:45 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 14, 12:45 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1245 PM CDT THU APR 14 2011 ...UPDATE TO AVIATION... .MESOSCALE... AT 1200 PM...A SURFACE LOW WAS DEEPENING EAST OF GREAT BEND...KS. THE EDGE OF DEEPER GULF MOISTURE EXTENDED FRO SOUTH CENTRAL KS...EAST AND SOUTHEAST ACROSS SOUTHWEST MISSOURI. A STATIONARY FRONT EXTENDED NORTHWARD ACROSS CENTRAL KS...THEN NORTHEAST ACROSS SOUTHERN NE. ELEVATED THUNDERSTORMS...SOME WITH LARGE HAIL WERE ALREADY DEVELOPING WEST OF THE STATIONARY FRONT OVER THE SHALLOW COLD AIR MASS ACROSS WESTERN KS. SOME OF THESE ELEVATED THUNDERSTORMS MAY DEVELOP ACROSS CLOUD AND REPUBLIC COUNTIES THROUGH THE EARLY AFTERNOON HOURS. AFTER 200 PM...SURFACE BASED SEVERE THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE PACIFIC FRONT/DRYLINE EXTENDING SOUTH OF THE SURFACE LOW ACROSS SOUTH CENTRAL KS. THE NORTHER EDGE OF THE DEEPER MOISTURE WILL SURGE NORTHWARD ACROSS CENTRAL KS TO INTERSTATE 70 THROUGH THE EARLY AFTERNOON HOURS. VERTICAL WIND SHEAR PROFILES ALONG WITH 1500 TO 2200 SBCAPE WOULD SUGGEST THAT THE MODE OF DEEP MOIST CONVECTION WILL BE SUPERCELL THUNDERSTORMS. LOW-LEVEL SRH ALONG AND NORTH OF THE LEADING OF EDGE OF DEEPER MOISTURE WILL INCREASE TO 150 TO 200 J/KG PROVIDING AN INCREASE RISK OF TORNADOES ACROSS THE SOUTHWEST COUNTIES OF THE CWA. THE UPPER LOW WILL DEEPEN INTO A CLOSED UPPER LOW AND MID LEVEL WINDS WILL BACK MORE TO THE NORTH THROUGH THE AFTERNOON HOURS. THEREFORE...STORM MOTIONS WILL BE NORTH AND NORTHWEST WITH RIGHT MOVING SUPERCELLS MOVING TO THE NORTHEAST. THE SUPERCELL THUNDERSTORMS MAY ALSO PRODUCE LARGE HAIL. ATTM...THE GREATEST TORNADO THREAT MAY OCCUR WITH ANY SUPERCELL THUNDERSTORMS THAT DEVELOP THIS AFTERNOON ACROSS THE SOUTHERN AND SOUTHWEST COUNTIES OF THE CWA. GENERALLY...WEST AND SOUTH OF A GARNETT...TO OSAGE CITY...TO JUNCTION CITY...TO MINNEAPOLIS LINE. AS THE UPPER LOW MOVES EAST INTO KS...THE LARGE SCALE ASCENT MAY LEAD TO A LINE OF SEVERE THUNDERSTORMS OR QLCS LINE SEGMENTS DEVELOPING AFTER 600 PM ACROSS THE CENTRAL COUNTIES OF THE CWA. THIS LINE OF STORMS MAY HAVE ROTATING UPDRAFTS EMBEDDED WHICH COULD LEAD TO A RISK OF ISOLATED TORNADOES THROUGH THE EARLY EVENING HOURS ACROSS EAST CENTRAL KS. ANY SQUALL LINE OF SEVERE THUNDERSTORMS OR QLCS WILL PROVIDE THE HAZARDS OF DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAINFALL AND MINOR FLOODING MAY RESULT AS THE LINE OF STORMS WILL MOVE SLOWLY TO THE EAST ACROSS EAST CENTRAL KS WITH TRAINING SEVERE THUNDERSTORM UPDRAFTS MOVING NORTHWARD ALONG THE LINE. THE STORMS MAY BECOME ELEVATED AS THEY MOVE NORTHWARD INTO NORTHEAST KS THIS EVENING. THESE ELEVATED STORMS MAY PRODUCE LARGE HAIL. GARGAN .DISCUSSION... POTENT SPRING STORM BRINGS VARIETY OF WEATHER CONCERNS TODAY THROUGH SATURDAY MORNING... UPPER AIR DATA MEASURED 70KT 500MB WINDS AT FLAGSTAFF AZ AT 0Z WITH 50M 500MB HEIGHT FALLS...AND -30 TO -35C 500MB TEMPS IN THE PACIFIC NORTHWEST. DECENT MIDDLE AND LOWER TROPOSPHERIC BAROCLINIC ZONE WAS IN PLACE OVER THE CENTRAL PLAINS WITH MODEST MID LEVEL MOISTURE. 850MB REMAINS ON THE DRY END...BUT DEWPOINTS AROUND 5C WERE SAMPLED AT DEL RIO TEXAS. SURFACE BOUNDARY STRETCHES NORTHEAST FROM NORTHWEST OKLAHOMA TO NORTHWEST MISSOURI AT 08Z. FLOW OVER THE BOUNDARY LEADING TO SCATTERED SHOWER DEVELOPMENT IN NORTH CENTRAL AND NORTHEAST KANSAS OVERNIGHT. FORECAST REMAINS LARGELY ON TRACK. UPPER TROF MAKING GOOD EASTWARD PROGRESS AND CLOSES OFF BY EARLY EVENING IN CENTRAL KANSAS. CONTINUED WARM AIR ADVECTION AHEAD OF IT WILL PROVIDE SOME CHANCE FOR RENEWED ELEVATED PRECIP FOR NORTHERN AND WESTERN LOCATIONS THIS MORNING. RAPID HEIGHT AND PRESSURE FALLS WILL USHER IN AN INCREASINGLY WARM AND MOIST LOWER TROPOSPHERE NORTH INTO CENTRAL KANSAS...WITH STRONG MID/UPPER FORCING POSSIBLY CAUSING STORMS TO DEVELOP IN THIS AREA AROUND 18Z. ADDITIONAL ACTIVITY SHOULD FIRE IN THE MID TO LATE AFTERNOON ON SOUTH ALONG THE DRYLINE. WITH SURFACE DEWPOINTS RISING INTO THE UPPER 50S...MODERATE INSTABILITY AND 0-3KT CAPES AROUND 500 J/KG SHOULD DEVELOP IN SOUTH CENTRAL AND SOUTHEAST PORTIONS OF THE STATE AS A 50KT MID LEVEL JET POKES NORTHEAST INTO KANSAS. DEEP SOUTHERLY FLOW DOWN TO THE LOWER FEW THOUSAND FEET SHOULD PUSH STORM GENERALLY NNE TO NNE THROUGH THE LATE AFTERNOON. LOW LEVEL FLOW WILL BACK TO STRONG EASTERLIES...RESULTING IN LARGE LOW LEVEL HELICITIES. FOR THE SOUTHERN STORMS...DECENT RESIDENCE TIME IN THE GREATER INSTABILITY SHOULD ALLOW FOR SUPERCELLULAR STRUCTURES TO PERSIST LONG ENOUGH FOR A TORNADIC CONCERN INTO AT LEAST PORTIONS OF EAST CENTRAL KANSAS BEFORE MEETING A MUCH LESS UNSTABLE ENVIRONMENT ON NORTH AND EAST...BUT EVEN THE EARLY AFTERNOON STORMS IN THE NORTH WILL NEED TO BE MONITORED FOR QUICK SPIN-UPS. STEEP MID/UPPER LEVEL LAPSE RATES UNDER COOLING CONDITIONS ALOFT WILL KEEP A HAIL CONCERN WELL OFF THE HIGHER INSTABILITY AXIS...WITH A LESSER BUT STILL PRESENT DOWNBURST WIND CONCERN IN THE WARM SECTOR. JUST HOW MUCH OF THE AREA DOES GET INTO THE WARM SECTOR IS NOT CLEAR IN THE STRONG EASTERLIES...BUT STILL EXPECT NEARLY ALL OF NORTH CENTRAL KANSAS TO REACH THE MIDDLE TO UPPER 60S AS STRONG CYCLOGENESIS SWITCHES WINDS TO THE EAST HERE. WOULDNT BE SURPRISED TO SEE SOME LOCATIONS IN THE EAST AND NORTH NEAR ADVISORY WIND LEVELS...BUT SUCH SPEEDS OF THIS DIRECTION ARE RATHER UNCOMMON. SEVERE CONCERN CONTINUES THROUGH AT LEAST MID EVENING AS LOW LEVEL SHEAR INCREASES...BUT INSTABILITY WANES BY MIDNIGHT. PRECIPITATION LIKELY TO PERSIST IN WAVES THROUGH THE NIGHT AND MUCH OF FRIDAY AS THE UPPER LOW SLOWLY EXITS TO THE WEST. WIDESPREAD AMOUNTS OF 0.5 TO 1 INCHES ARE LIKELY...BUT FLOODING CONCERNS ARE RATHER LOW WITH DRY GROUND CONDITIONS. A VERY STRONG PRESSURE GRADIENT WILL DEVELOP BEHIND THE LOW IN NORTHWEST KANSAS FRIDAY MORNING...WITH SOME WEAKENING OCCURRING AS THE SYSTEM EXITS. COULD AGAIN SEE ADVISORY LEVEL WINDS THOUGH WESTERN AREAS SHOULD BE THE WINDIER AREA THIS TIME. COLD AIR ADVECTION /850MB TEMPS DROPPING TO NEAR 0C/ MAY CAUSE FALLING AFTERNOON TEMPS...AND COULD EVEN SEE SOME SNOWFLAKES BEFORE SUNSET IN THE NORTHWEST. PRECIP SHOULD EXIT BY LATE FRIDAY NIGHT...WITH SLOW CLEARING TAKING PLACE. LATE NIGHT TEMPS MAY FALL JUST BELOW FREEZING IN CONTINUED COLD AIR ADVECTION. FREEZE HEADLINE POTENTIAL EXISTS IN AT LEAST THE NORTHWEST...THOUGH FROST CONCERN IS LOW WITH MIXING PERSISTING. SATURDAY PROMISES TO BE A MUCH QUIETER WEATHER DAY WITH LIGHT WINDS AND SOME CIRRUS...AND TEMPS RETURNING TO NEAR NORMAL. CONTINUED QUICK UPPER LOW SUGGESTS THIS MAY BE SHORT-LIVED HOWEVER WITH SOME POTENTIAL FOR LEE CYCLOGENESIS RETURNING AND MORE ISENTROPIC-DRIVEN PRECIP POSSIBILITIES FOR SUNDAY. SMALL PRECIPITATION CHANCES WILL BE MAINTAINED FOR MOST LOCATIONS SUNDAY AND SUNDAY NIGHT. A STRONGER UPPER SYSTEM IS WELL AGREED ON TO PASS THROUGH MONDAY NIGHT INTO TUESDAY NIGHT. WILL KEEP HIGH CHANCE POPS GOING AT THIS RANGE. 65 && .AVIATION... A STRONG UPPER LEVEL SYSTEM WILL TRANSLATE ACROSS THE AREA THURSDAY AFTERNOON/EVENING WITH ISOLATED TSRA EXPECTED AT ALL TERMINALS. STRONG SOUTHEAST WINDS WILL CONTINUE THROUGH THE AFTERNOON...BECOMING GUSTY UP TO 30 KTS WITH VRB WIND DIRECTION AS STRONG TO SEVERE TSRA PASSES OVERHEAD BETWEEN 22Z AND 05Z RESPECTIVELY. AFTER 05Z RAIN WITH EMBEDDED THUNDER WILL CONTINUE OVERNIGHT AS CIGS/VIS FALL NEAR 1000 FT AGL. MVFR CONDITIONS AND REDUCED VIS WILL CONTINUE THROUGH FRIDAY MORNING AS A COLD FRONT MOVES THROUGH...CALMING AND BACKING WINDS TO THE NORTHEAST AT OR BELOW 10 KTS. BOWEN && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 14, 1:47 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 147 PM CDT THU APR 14 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-151900- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 147 PM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED IN CENTRAL KANSAS IN THE EARLY AFTERNOON...AND OVER THE ENTIRE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS UP TO 70 MPH...A FEW TORNADOES...AND LOCALLY HEAVY RAINFALL MAY RESULT FROM THESE STORMS. WHILE ISOLATED TORNADOES MAY BE POSSIBLE ACROSS THE ENTIRE AREA...LOCATIONS NEAR AND SOUTH OF A LINE FROM CONCORDIA TO GARNETT MAY SEE AN ENHANCED TORNADO THREAT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. 30-40 MPH WINDS ARE POSSIBLE FRIDAY AFTERNOON GENERALLY ALONG AND WEST OF HIGHWAY 75. NEAR FREEZING TEMPERATURES ARE FORECAST IN NORTH CENTRAL KANSAS LATE FRIDAY NIGHT. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FOR MUCH OF THE AREA FROM MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE ENTIRE AREA. BARJENBRUCH/BOWEN
In the hours before
Local storm report, Apr 14, 2:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
204 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 5 SSW CONCORDIA 39.50N 97.70W
04/14/2011 E0.88 INCH CLOUD KS LAW ENFORCEMENT
&&
MRCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:43 PM CDT | Special Weather Statement | TOP | Washington | 32 min |
| Apr 14, 5:11 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 34 min |
| Apr 14, 5:33 PM CDT | Tornado Warning | TOP | Clay, Dickinson, Ottawa | 27 min |
| Apr 14, 5:34 PM CDT | Tornado Warning | TOP | Cloud, Ottawa | 26 min |
| Apr 14, 5:47 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris | 28 min |
| Apr 14, 5:58 PM CDT | Tornado Warning | TOP | Clay, Dickinson | 32 min |
| Apr 14, 6:03 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Riley | 42 min |
| Apr 14, 6:09 PM CDT | Severe Thunderstorm Warning | TOP | Morris, Wabaunsee | 36 min |
| Apr 14, 6:14 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 46 min |
| Apr 14, 6:21 PM CDT | Tornado Warning | TOP | Clay, Washington | 24 min |
| Apr 14, 6:43 PM CDT | Tornado Warning | TOP | Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.